Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 72, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 10, 2021, 3:51 AM EDT. It took effect at Sep 11, 2021, 6:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2021, 3:51 AM EDT (07:51 UTC)
- In effect from
- Sep 11, 2021, 6:00 AM EDT
- Expired
- Sep 11, 2021, 8:54 PM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
705 WHUS73 KGRR 100751 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 351 AM EDT Fri Sep 10 2021 LMZ845>849-101600- /O.NEW.KGRR.SC.Y.0072.210911T1000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 351 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 4 AM EDT SUNDAY... * WHAT...South winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...South Haven to Manistee. * WHEN...From 6 AM Saturday to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
397 WHUS73 KGRR 101622 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1222 PM EDT Fri Sep 10 2021 LMZ845>849-110030- /O.CON.KGRR.SC.Y.0072.210911T1000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1222 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 4 AM EDT SUNDAY... * WHAT...South winds 15 to 25 knots with gusts to 30 knots possible. Waves 3 to 6 feet expected. * WHERE...South Haven to Manistee. * WHEN...From 6 AM Saturday to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will begin to increase overnight with waves building by morning. Waves of 3 to 6 feet are expected both Saturday and into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
204 WHUS73 KGRR 101946 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 PM EDT Fri Sep 10 2021 LMZ845>849-110400- /O.CON.KGRR.SC.Y.0072.210911T1000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 346 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 4 AM EDT SUNDAY... * WHAT...South winds 15 to 25 knots with gusts to 30 knots possible. Waves 3 to 6 feet expected. * WHERE...South Haven to Manistee. * WHEN...From 6 AM Saturday to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will begin to increase overnight with waves building by morning. Waves of 3 to 6 feet are expected both Saturday and into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
192 WHUS73 KGRR 110306 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1106 PM EDT Fri Sep 10 2021 LMZ845>849-111115- /O.CON.KGRR.SC.Y.0072.210911T1000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1106 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 4 AM EDT SUNDAY... * WHAT...South winds 15 to 25 knots with gusts to 30 knots possible. Waves 3 to 6 feet expected. * WHERE...South Haven to Manistee. * WHEN...From 6 AM Saturday to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
452 WHUS73 KGRR 110732 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 332 AM EDT Sat Sep 11 2021 LMZ845>849-111545- /O.CON.KGRR.SC.Y.0072.210911T1000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 332 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...South Haven to Manistee. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
478 WHUS73 KGRR 111427 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1027 AM EDT Sat Sep 11 2021 LMZ845>849-112230- /O.CON.KGRR.SC.Y.0072.000000T0000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1027 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...South Haven to Manistee. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...These conditions will be strongest during the mid to late afternoon, north of Whitehall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS73 KGRR 111940 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 340 PM EDT Sat Sep 11 2021 LMZ845>849-120345- /O.CON.KGRR.SC.Y.0072.000000T0000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 340 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 25 knots with waves of 3 to 5 feet expected. * WHERE...South Haven to Manistee. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The wind and waves will start to subside during the early to mid eveing hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
606 WHUS73 KGRR 120054 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 854 PM EDT Sat Sep 11 2021 LMZ845>849-120200- /O.CAN.KGRR.SC.Y.0072.000000T0000Z-210912T0800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 854 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased and the advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 3:51 AM EDT, 0 minutes earlier.
Area forecast discussion, Sep 10, 3:51 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
351 AM EDT Fri Sep 10 2021
LATEST UPDATE...
Update
.SYNOPSIS...
Issued at 342 AM EDT Fri Sep 10 2021
- Gusty winds for Saturday
- Marginal risk for severe storms Saturday night
- Warm temperatures over the weekend into early next week
&&
.UPDATE...
Issued at 350 AM EDT Fri Sep 10 2021
This update was issued to feature the proper timing for the marine
headlines at the bottom of the AFD.
&&
.DISCUSSION...(Today through next Thursday)
Issued at 342 AM EDT Fri Sep 10 2021
- Gusty winds for Saturday
A low level jet moves in later tonight and persists across the
region into Saturday night. As surface temperatures warm up
diurnally on Saturday...the mixing depth increases. This will
result in strengthening gusts. Based off of Bufkit it looks like we
will be able to tap into the 20 to 30 mph winds up around 2k to
3k ft. Models are in relative agreement on this scenario.
- Marginal risk for severe storms Saturday night
If storms could get going Saturday night...they could become
organized. Bulk deep layer shear increases to over 40 knots as MU
CAPE upstream in WI climbs to over 2000 J/kg late Saturday
afternoon into the evening. Forecast soundings show warm
temperatures through 700 mb...but very steep lapse rates
developing above that as the EML advects in. A cold front will be
dropping down from the northwest at night. Thus if enough lift can
occur...a few storms could form with a potential for them to be
severe.
There could be another window for strong/severe storms on Sunday. If
the front does not clear the CWA prior to any heating
potential...another round of storms would be possible. Deep layer
shear is still shown to be above 40 knots during the day. At this
time southern parts of the CWA are at a higher risk for this to
happen.
- Warm temperatures over the weekend into early next week
While the surface front may slip south of the CWA on Sunday...it
does not stay there very long and is shown to lift north of the
region on Monday. Ahead of the front 925 mb temperatures climb to
above 20 deg C on Saturday. If we mix to this level...highs in the
80s would occur. While 925 mb temps dip Sunday into Monday....above
normal highs are expected. We will be in the warm sector for
Tuesday...which will allow for a very warm day. High temps well
into the 80s are looking likely as 925 mb temps make a run at the
mid 20 deg C values.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 138 AM EDT Fri Sep 10 2021
It does look like there will be some patches/areas of fog
developing toward daybreak. How widespread it becomes is unclear.
There are areas of mid level clouds tracking southeast through the
TAF sites at this time which could limit the radiational cooling
somewhat and lower the fog risk. The TAF site KJXN will likely
see IFR...with some indications that those conditions could expand
into KBTL...KAZO and possibly KLAN. Close monitoring will be
needed through the night. Any fog should dissipate by mid
morning...then we are looking at VFR conditions for the remainder
of the period. KMKG could see a local shower in the morning coming
off of Lake MI.
&&
.MARINE...
Issued at 342 AM EDT Fri Sep 10 2021
The winds will increase over Lake MI as the pressure gradient
tightens up tonight. South to southwest flow will prevail through
Saturday. This longer fetch will favor the largest wave north of
Holland. We will go ahead with a small craft advisory and beach
hazards for most of the region. Some uncertainty exists as far as
how far south the next front pushes through the area Saturday
night into Sunday. Thus for now we will not extend the headlines
into Sunday.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Saturday morning through late
Saturday night for MIZ037-043-050-056-064.
LM...Small Craft Advisory from 6 AM Saturday to 4 AM EDT Sunday for
LMZ845>849.
&&
UPDATE...MJS
SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...MJS
MARINE...MJSHazardous weather outlook, Sep 9, 3:36 PM EDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 336 PM EDT Thu Sep 9 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 336 PM EDT Thu Sep 9 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms are possible over the weekend. Gusty winds and cloud to ground lightning strikes are the main forecast hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-101945- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 336 PM EDT Thu Sep 9 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Increasing wind Friday night into Saturday will build waves to hazardous levels for small craft and swimmers. The hazardous conditions will likely persist into Sunday. A few thunderstorms are possible over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:53 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa | 41 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.